Alert archive / Florida / Frost Advisories in 2013

Frost Advisory 1, NWS Miami, FL

February 17, 2013Broward County, Palm Beach County, Florida

NWS Miami, FL issued this frost advisory at Feb 17, 2013, 9:04 PM EST for Broward County, Palm Beach County, Florida. It took effect at Feb 18, 2013, 1:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 9:04 PM EST (02:04 UTC)
In effect from
Feb 18, 2013, 1:00 AM EST
Expired
Feb 18, 2013, 7:18 AM EST
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 88 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 2.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2013-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2013-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2402 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS72 KMFL 180204
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
904 PM EST SUN FEB 17 2013

FLZ070-181300-
/O.EXB.KMFL.FZ.W.0002.130218T0600Z-130218T1300Z/
INLAND COLLIER-
INCLUDING THE CITY OF...IMMOKALEE
904 PM EST SUN FEB 17 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...TEMPERATURES ARE FORECAST FALL TO AROUND 30 TO 32
  DEGREES OVER THE INTERIOR AREAS OF COLLIER COUNTY LATE TONIGHT
  INTO EARLY MONDAY MORNING.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ063-066-181300-
/O.EXT.KMFL.FZ.W.0002.130218T0600Z-130218T1300Z/
GLADES-HENDRY-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON
904 PM EST SUN FEB 17 2013

...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

* TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING
  FROM JUST AFTER MIDNIGHT THROUGH DAYBREAK. A FEW OF THE
  TYPICALLY COOLER LOCATIONS COULD BRIEFLY REACH THE 25 TO 28
  DEGREE RANGE AROUND DAYBREAK.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

FLZ067-071-181300-
/O.NEW.KMFL.FR.Y.0001.130218T0600Z-130218T1300Z/
INLAND PALM BEACH-INLAND BROWARD-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON
904 PM EST SUN FEB 17 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. 

* TEMPERATURE...TEMPERATURES ARE FORECAST TO FALL INTO THE 34 TO
  36 DEGREE RANGE OVER THE INLAND SECTIONS OF PALM BEACH AND FAR
  WESTERN BROWARD COUNTIES LATE TONIGHT INTO EARLY MONDAY
  MORNING.

* IMPACTS...SENSITIVE PLANTS AND CROPS LEFT UNCOVERED COULD BE
  DAMAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BAXTER
1 follow-up statement
843 
WWUS72 KMFL 181218
NPWMFL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
718 AM EST MON FEB 18 2013

FLZ067-071-181330-
/O.CAN.KMFL.FR.Y.0001.000000T0000Z-130218T1300Z/
INLAND PALM BEACH-INLAND BROWARD-
INCLUDING THE CITIES OF...PAHOKEE...SOUTH BAY...BELLE GLADE...
WELLINGTON
718 AM EST MON FEB 18 2013

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE FROST
ADVISORY. 

WITH TEMPERATURES GENERALLY IN THE 40S THIS MORNING, THE CHANCE OF
FROST IS LIMITED. WHILE THERE COULD STILL BE LOCALIZED PATCHY
FROST, WIDESPREAD IS NOT LIKELY.

$$

FLZ063-066-070-181330-
/O.CON.KMFL.FZ.W.0002.000000T0000Z-130218T1300Z/
GLADES-HENDRY-INLAND COLLIER-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...IMMOKALEE
718 AM EST MON FEB 18 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING
  FROM JUST AFTER MIDNIGHT THROUGH DAYBREAK, ESPECIALLY IN THE
  AREAS THAT ARE TYPICALLY COLDER.

* IMPACTS...POTENTIAL DAMAGE TO SENSITIVE CROPS AND VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS TEMPERATURES OF 32 DEGREES OR LOWER ARE
IMMINENT OR HIGHLY LIKELY...FOR ANY DURATION OF TIME. THESE
CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Feb 17, 6:46 PM EST, 2 hours 18 minutes earlier.

Area forecast discussion, Feb 17, 6:46 PM EST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
646 PM EST SUN FEB 17 2013

.AVIATION...
VFR CONDITIONS TO CONTINUE THROUGH THE 24 HR PERIOD. WINDS WILL
STEADILY SHIFT TO THE EAST...WHICH WILL LEAD TO A STEADY INCREASE
IN LOW-LEVEL MOISTURE AND LOW-LEVEL CLOUDS OVER THE EAST COAST
TERMINALS THROUGH THE DAY MONDAY.

&&

.PREV DISCUSSION... /ISSUED 243 PM EST SUN FEB 17 2013/

DISCUSSION...

THE MAJOR SYNOPTIC CONDITIONS ACROSS THE REGION INCLUDE HIGH
PRESSURE ACROSS THE NORTHERN AND CENTRAL GULF AND A COLD FRONT
EXTENDING ACROSS CENTRAL CUBA AND THE CENTRAL BAHAMAS. A
COOL...DRY AND VERY STABLE AIR MASS PREVAILS ACROSS THE REGION
THIS AFTERNOON.

REGIONAL OBSERVATIONS INDICATE WINDS ARE SLOWLY SUBSIDING ACROSS
THE REGION BUT STRONG WINDS STILL PERSIST ACROSS THE LOCAL
ATLANTIC WATERS AND GUSTY WINDS CONTINUE ACROSS THE EAST COAST
METRO AREAS. THIS IS IN LINE WITH CURRENT GUIDANCE INDICATING
WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING AND OVER NIGHT
WHILE BECOMING NORTHEASTERLY INTO MONDAY.

A COLD AIR MASS WILL PERSIST ACROSS THE REGION TONIGHT WITH
RADIATIONAL COOLING TONIGHT INTO EARLY MONDAY CONTRIBUTING TO SUB-
FREEZING TEMPERATURES POSSIBLE ACROSS PORTIONS OF GLADES AND
HENDRY COUNTIES AND TEMPERATURES IN THE LOWER TO MID THIRTIES
POSSIBLE ACROSS INTERIOR COLLIER COUNTY AND THE WESTERN INTERIOR
PORTIONS OF BROWARD AND PALM BEACH COUNTIES. THE FREEZE WARNING
WILL REMAIN IN EFFECT FOR GLADES AND HENDRY COUNTIES AFTER
MIDNIGHT TONIGHT INTO EARLY MONDAY MORNING. IN ADDITION...THERE
ARE SOME CONCERNS ABOUT POSSIBLE FROST EARLY MONDAY MORNING ACROSS
THE AFOREMENTIONED AREAS. LATEST GUIDANCE INDICATES THAT DEW
POINTS COULD RISE ABOVE CURRENT VALUES BY EARLY MONDAY MORNING AND
THAT THE DEW POINT DEPRESSION MAY BE SMALL ENOUGH TO ALLOW FROST
FORMATION. THEREFORE...AREAS OF FROST IS FORECAST ACROSS GLADES AND
HENDRY COUNTIES WHERE THE SUB-FREEZING TEMPERATURES MAY BE
POSSIBLE WITH PATCHY FROST FORECAST ACROSS ACROSS INTERIOR COLLIER COUNTY
AND THE WESTERN INTERIOR PORTIONS OF BROWARD AND PALM BEACH
COUNTIES. A FROST ADVISORY WAS CONSIDERED FOR GLADES AND HENDRY
COUNTIES FOR EARLY MONDAY...BUT THE WINDS ACROSS THE INTERIOR
PENINSULA MAY REMAIN A NORTHERLY DRAINAGE FLOW AROUND 3 TO 5
KNOTS WHICH IS INDICATED IN THE LATEST GUIDANCE. SO GIVEN THE
UNCERTAINTIES IN THE WIND AND TEMPERATURE FORECAST IN THE
NORTHWEST INTERIOR...THE FROST ADVISORY WAS NOT ISSUED. A WIND
CHILL ADVISORY WAS NOT ISSUED FOR THE WESTERN INTERIOR PORTIONS
DUE TO THE UNCERTAINTIES IN THE WIND FORECAST...BUT WIND CHILLS
COULD BE BELOW THIRTY DEGREES ACROSS GLADES AND HENDRY COUNTIES
AND ACROSS ACROSS INTERIOR COLLIER COUNTY AND THE WESTERN INTERIOR
PORTIONS OF BROWARD AND PALM BEACH COUNTIES.

THE REMAINDER OF THE FORECAST IS STRAIGHTFORWARD ENOUGH WITH
EASTERLY FLOW BUILDING BACK INTO THE REGION MONDAY WITH A WARMING
TREND EARLY IN THE WEEK AND WITH MAINLY STABLE WEATHER CONDITIONS
EXPECTED THROUGH THE WEEK.

MARINE...

WINDS ACROSS THE REGIONAL WATERS ARE CURRENTLY SUBSIDING AND
WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS EVENING AND OVER NIGHT
WHILE BECOMING NORTHEASTERLY INTO MONDAY. WINDS AND SEAS ACROSS
THE LOCAL GULF WATERS ARE EXPECTED TO CONTINUE TO SUBSIDE THROUGH
THIS EVENING AND REMAIN BELOW ADVISORY LEVELS. FOR THE ATLANTIC
AND GULF STREAM WATERS...A SMALL CRAFT ADVISORY REMAINS IN EFFECT
THROUGH 03Z WITH WINDS AND SEAS FORECAST TO SUBSIDE BELOW ADVISORY
LEVELS BY THAT TIME.

FIRE WEATHER...

NO FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  45  70  61  78 / -  10 10 10
FORT LAUDERDALE  49  69  64  78 / -  -  -  10
MIAMI            49  70  63  79 / -  -  -  10
NAPLES           40  70  56  77 / -  -  10 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING FROM 2 AM TO 8 AM EST MONDAY FOR GLADES-HENDRY.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR COASTAL
     WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
     COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
     EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
     BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
     EXTENDING FROM 20 NM TO 60 NM.

GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...85/AG
Hazardous weather outlook, Feb 17, 3:35 PM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
335 PM EST SUN FEB 17 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181300-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
335 PM EST SUN FEB 17 2013

...FREEZE WARNING FOR LATE TONIGHT FOR GLADES AND HENDRY COUNTIES...
...PATCHY FROST POSSIBLE FOR INTERIOR PORTIONS OF SOUTH FLORIDA...
...ROUGH MARINE CONDITIONS FOR ATLANTIC WATERS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

TEMPERATURES: TEMPERATURES WILL DROP SHARPLY ACROSS ALL OF SOUTH
FLORIDA AGAIN TONIGHT. LOWS ARE EXPECTED TO BE IN THE LOWER TO
MID 30S IN GLADES AND HENDRY COUNTIES, WITH MID TO UPPER 30S OVER
THE REST OF THE INTERIOR AND UPPER 40S ALONG THE ATLANTIC COAST. A
FREEZE WARNING WILL BE IN EFFECT FOR GLADES AND HENDRY COUNTY LATE
TONIGHT AS A FEW SPOTS WILL LIKELY REACH 32 DEGREES OR SLIGHTLY
COLDER. AREAS OF FROST WILL BE POSSIBLE IN GLADES AND HENDRY
COUNTIES AND PATCHY FROST WILL BE POSSIBLE IN INTERIOR COLLIER
COUNTY AS WELL AS WESTERN BROWARD AND PALM BEACH COUNTIES,
ESPECIALLY IN WIND PROTECTED AREAS.

WAVES: ROUGH MARINE CONDITIONS WILL OCCUR IN THE ATLANTIC WATERS
THIS AFTERNOON. WAVE HEIGHTS WILL RANGE FROM 5 TO 9 FEET.

RIP CURRENTS: MODERATE TO LARGE NORTHERLY SEAS SPREADING SOUTH
ACROSS THE ATLANTIC WATERS WILL CONTINUE TO GENERATE SMALL TO
MODERATE SURF ALONG THE SOUTHEAST FLORIDA COAST THROUGH THE
REMAINDER OF THE AFTERNOON TODAY. AS A RESULT...A MODERATE RISK OF
RIP CURRENTS IS IN EFFECT. ALONG THE GULF COAST...MAINLY FROM
MARCO ISLAND TO NAPLES...NORTHWEST SEAS ACROSS THE GULF AND SURF
IN THE WAKE OF THE STRONG COLD FRONT LAST NIGHT HAVE ALREADY
DROPPED CONSIDERABLY TODAY. HOWEVER...WILL MAINTAIN A SLIGHT RISK
OF RIP CURRENTS THROUGH THE REMAINDER OF THE AFTERNOON TODAY.

WINDS: WINDS WILL BE OUT OF THE NORTHWEST AT 20 MPH WITH GUSTS OF
25 MPH ACROSS THE ATLANTIC AND GULF COASTAL WATERS THIS AFTERNOON.
WINDS WILL SLOWLY BEGIN TO SUBSIDE LATER THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE RIP CURRENT RISK WILL INCREASE EARLY NEXT WEEK ALONG THE
ATLANTIC BEACHES AS AN ONSHORE WIND DEVELOPS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Frost Advisories in Florida, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.